METALLIC TASTE - dysgeusia

                                                                                                             CAUSES

http://www.wrongdiagnosis.com/symptoms/metallic_taste.htm

http://www.mayoclinic.com/health/metallic-taste/AN01386  Medications and infections can cause a metallic taste.
http://www.webhealth.co.uk/a_to_z_of_health/metallic_taste.asp  
"Certain drugs, most notably the antibiotic metronidazole, but many others as well, may cause similar alterations in taste."
"Exceeding COPPER daily requirement is dangerous...Copper toxicity commonly occurs. Copper toxicity is a very serious medical problem.
Acute toxicity due to ingestion of too much supplement, for example, may cause nausea, vomiting, abdominal pain, diarrhea, dizziness,
headache, and a metallic taste in the mouth. Chronic toxicity is often caused by genetic defects of copper metabolism, such as Wilson's disease.
In this disease, copper is not eliminated properly and is allowed to accumulate to toxic levels.
Copper is therefore present at high concentration where it should not be, such as in the liver, the lens of the eye, kidneys, or brain."
"Copper is a good antioxidant. It works together with an antioxidant enzyme, superoxide dismutase (SOD), to protect cell membranes form
being destroyed by free radicals. Free radicals are any molecules that are missing one electron. Because this is an unbalanced and unstable
state, a radical is desperately finding ways to complete its pair. Therefore, it reacts to any nearby molecules to either steal an electron or give
away the unpaired one. In the process, free radicals initiate chain reactions that destroy cell structures. Like other antioxidants, copper
scavenges or cleans up these highly reactive radicals and changes them into inactive, less harmful compounds. Therefore, it can help prevent
cancer and many other degenerative diseases or conditions such as premature aging, heart disease, autoimmune diseases, arthritis, cataracts,
Alzheimer's disease, or diabetes." One may need to increase their SOD to increase copper's benefits and to offset any copper excess. 
http://findarticles.com/p/articles/mi_g2603/is_0002/ai_2603000298   
Angiotensin II Receptor Blockers "(ARBs) are well-tolerated by most individuals. The most common side effects are cough,
elevated potassium levels, low blood pressure, dizziness, headache, drowsiness, diarrhea, abnormal taste sensation (metallic
or salty taste), and rash. Compared to ACE inhibitors, cough occurs less often with ARBs. The most serious, but rare, side
effects are kidney failure, liver failure, allergic reactions, a decrease in white blood cells, and swelling of tissues (angioedema).
ARBs usually are NOT prescribed for pregnant patients because they may cause birth defects. Individuals with severe kidney
problems and those who have had a severe reaction to ARBs probably should AVOID them." http://www.medicinenet.com/angiotensin_ii_receptor_blockers/article.htm
Vitamin (vitamin B-12) or mineral (Zinc in diet) deficiency can trigger a metallic taste. Patients can get vitamin B shots.
http://en.allexperts.com/q/Medical-Research-Internet-1426/METALLIC-TASTE-MOUTH.htm 
Metallic taste in the mouth can be one symptom of Crohn's disease .  Medications that are chewed, rather than swallowed,
may cause a temporary metallic taste at the back of the tongue. Other medications, such as Flagyl, tetracycline, penicillamine,
Biaxin, ethambutol, biguanides, or allopurinol, can cause a metallic taste.
http://health.yahoo.com/oralcare-resources/metallic-taste-in-the-mouth-dysgeusia/healthwise--not257897.html
 Patients who ingest a heavy metal may complain of cramps, nausea, vomiting, diarrhea, stomach pain, headache, sweating,
and a metallic taste in the mouth. Mercury can cause skin burns if it has touched the skin, and inhaled mercury vapor can cause severe inflammation of the lungs. If lead is inhaled in the form of lead dust, insomnia, headache, mania, and convulsions may occur. In severe cases of heavy metal poisoning, patients exhibit obvious impairment of cognitive, motor, and language skills.
The expression "mad as a hatter" comes from the mercury poisoning prevalent in seventeenth-century France among hatmakers who soaked animal hides in a solution of mercuric nitrate to soften the hair. http://www.answers.com/topic/heavy-metal-poisoning